You asked a question on my earlier post and the chronological way of the post seemed to have juxtapost (no pun intended) so I am assuming you did not get to read my reply. I did not want you to think I wouldn't reply!!!
At the height of my pill taking I could easily swallow in an 18 hour period 20-25 10/325 Norco's. About 4 months prior to my going CT I realized that I was not going to be able to maintain my usage at the rate I was going. I actually was forced to end up taking around ten pills a day. Eventually I could not get my hands on Hydros so I switched to codiene. If I had the Hydros I would use them and use the codeine to stave off withdrawal symptoms. So when I went CT it is hard to say exactly how much I was taking.
As far as the withdrawal - it was not fun, but I got myself some Clonidine pills and some Valium along with Immodium (pill form). The worst was the crawling sensations up and down my skin and deep in my muscles, mostly leg muscles. I took hot hot soaking baths and tried to drink lots of fluids. The Clonidine really helped me to not thow up. But the runs were awful and thank god for the immodium. At night I took the Valium to help sleep = the clonidine made me sleepy too.
Another thing that really helped the nervousness is a herbal tea "Nighty Nighty" that has Passionflower in it. Something about Passionflower that helps ease withdrawal symptoms.
The thing that helped me the most was continuely telling myself that if people can endure and survive torture, well then I can endure this, after all I was the torturer!!! I also knew deep in my gut that I wanted and needed to have my self back. I didn't like the person I was turning into. When I took pills I often distanced myself from the most important people in my life. I just wasn't participating in life any longer and I knew that I wanted a life that felt solid and real. Now this may be too much touchy stuff for some but that is where my mindset was and still is today. I am vertical and I love it. Where there is a will there is a way!!!
I think I did get that but may not have responded! Have been pretty blah the last few days but I feel sure it is due to my continued roller coaster ride! I have an appointment next week with an addictionologist and I am so excited!
I, too, abused hydros and got up to about 30 a day and was put on the sub. The sub never really worked well for me and I would use it to spare withdrawals when I would run out of hydros which is a dangerous and stupid routine!
I am now taking just pinches of sub here and there just to make it to my appointment next week, but, for the first time, I feel MAD! Which is an emotion I haven't felt yet. I have started getting very angry at what the hydros have done to me and my life. And, also, for the first time, I deleted two posts from former OP's I had used denying refills! YEAH!! That is huge for me!! I am ready to re-claim my life. As much as I have wanted to be clean, I don't really know if I was ready to stop using then, because if I knew it was time for me to "order," I would have JUMPED at the opportunity!
I have realized that this form of living is ridiculious and I am tired of being up one week and down the next. People who have been on this board as long as I have, have probably "given up on me" because I have gone through the "quitting process" so many times! LOL! But, there is a time and place for everybody and NOW it is my time!
Thank you for getting my attention and sharing your experiences with me. Let me ask you this, I have gone c/t several times and can always get through it, but the lethargy always is the "kicker" for me. I feel like I have a heads up this go round though because I have started exercising regularly. Any other advice?
I haven't given up on you yet! You sound so ready to get off the roller coaster. In fact you sound like I did when I was ready to jump off the hydro and sub ride. Isn't the lethargy and the insomnia killing you? Especially with kids ..I completely understand.
The hard part for the cravings and the temptations also is the refills that your OPs have for you. I also had a refill left and of course I had it sent to me and I was on the same roller coaster that you were after that.
The exercise helps tremondously with withdrawls and the lethargy. Do you have a stroller for all three of your kids? Maybe also invest in one of those bike tent seat rides that you can attach to your bike for your kids to ride in. At least you can be out with them while you exercise . I exercised a lot and it was intense too. I hit a 200lb bag , ran, kickbox, martial arts, weight training , alternating the type of exercise everyday. I was so not into doing it , but forced, and I mean really forced myself to do it. I was crying like a big baby doing all of it, but I had to , to feel better. It so helped with my withdrawls. I didn't feel as depressed and lethargic .
What about trying to get a part time job when you are ready to come off the hydro and sub? At least that will keep your mind occupied so you don't have to think about cravings and temptation. These are just suggestions for you to help you with staying opiate free.
Oh, another suggestion, try 5 HTP. Its a supplement that you can get at GNC that boosts your serontonin levels. It does work. I also downed a lot of vitamins, especially Vit B.
Good luck and post if you need anything. Take care.
It is nice to know not everyone here thinks I am crazy!!! LOL!!! Nah, I am sure alot of people have quit and started again more than once.....it is just time to stop though. I am really tired of depending on a pill to feel good physically and emotionally.
The lethargy thing is tough - depressing too cause it lasts a while. But you are right about exercising - That really worked for me - especially 1st thing on the morning. Sort of set the day for me!! Your gonna do this and get thru this and enjoy your family - they too will notice a positive difference too!!!
I just wanted to share with you that the 5htp helps with sleep also and l-tyrosine is important as well as viatmins I am sure glad you finally have made the decision to quite and now just have to do it.I cant say I have yet but I know im very close only on 1/2 the dose of SUB the Doc wants me on and I am great the excercise is the key and prayer in my opinion.Will say a prayer for you tonight good luck you can do this.
Michele I didn't give up on you either. I pray for you all the time and I know you will be fine. I was lucky because when I had 0 enrgy I didn't have any one to take care of but me and my dog Luke. All my frends tole me to exercise but I couldn't hardly move. The hot showers and baths realy helpt me with the crazy legs and this zyprexa stuff is still helping me to sleep. I know I would have got my enrgy back faster if I did exercise so I think what evry one is teling you is right. I am so hapy you will see a new doc and I hope you tell us what hapens.
I am hapy to hear from you to Michele. I am so looking forward to hear what the new doc tells you. I pray for you so it will be very good news. I'm not sure about the Zyprexa as for what it is suposed to be but my detox doc give it to me because I had the low enrgy and depresion. He said it increase the affect of the Lexapro. I think they give it to crazy people, lol. Realy.